Main Article Content
Increasing the parameter of a distribution helps to capture the skewness and peakedness characteristic in the data sets. This allows a more realistic modeling of data arising from different real life situations. In this paper, we modified Laplace distribution using the exponentiation method. The study proved that the modified Laplace distribution (MLD) is a probability density function. Some of the basic statistical properties of the modified Laplace distribution are obtained. We applied the proposed modified Laplace distribution on two life datasets and simulated data. Parameters of the distributions were estimated using method of maximum likelihood estimation. The study compared the modified Laplace distribution with Laplace distribution and Generalized error distribution using Schwartz Criteria (SC) measure of fitness. The results obtained revealed that the modified Laplace distribution has a better fit than the Laplace and Generalized error distributions and can be used for more realistic modeling of data arising from different real life situations. The simulation results obtained shows that as the sample size increases, the Biasedness and Root Mean Square Error (RMSE) of the proposed modified Laplace distribution reduces.
Nadarajah S, Kotz S. The exponentiated type distributions. Acta Applicandae Mathematica. 2006;92(2):97-111.
Kotz S, Kozubowski TJ, Podgorski K. The laplace distribution and generalizations, a revisit with applications to communications, economics, engineering, and finance. International Mathematical Journal. 2001;1:69-105.
El-Bassiouny AH, Abdo NF, Shahen HS. Exponential lomax distribution. International Journal of Computer Applications. 2015;121(13):975–8887.
Mahmoudvand R, et al. A new modification of the classical laplace distribution. Journal of the Iranian Statistical Society. 2015;14(2):93-118.
Ownuk J. The beta exponentiated Gumbel distribution. Journal of the Iranian Statistical Society. 2015;14(2):1-14.
Dina H, Abdel H, Rania MS. Transmuted Laplace distribution: Properties and applications. American Journal of Applied Mathematics and Statistics. 2016;4(3):94-98.
Shittu OI, Chukwu AU, Adepoju KA. On the development of an exponentiated F-test for One-way ANOVA in the presence of outlier(s). Mathematics and Statistics. 2016;4(2):62-69.
Okorie IE, Akpanta AC, Ohakwe J. The exponentiated Gumbel type-2 distribution, properties and applications. International Journal of Mathematics and Mathematical Sciences. 2016;2(5):10-28.
Elgarhy M, Shawki AW. Exponentiated Sushila distribution. International Journal of Scientific Engineering and Science. 2017;1(7):9-12.
Natalie VR, Edwin MM, Gauss MC. The exponentiated-log-logistic geometric distribution. Journal of Statistical Computation and Simulation. 2017;81:645-657.
Agu IF, Francis ER. Comparison of goodness of fit tests for normal distribution. Asian Journal of Probability and Statistics. 2018;1-32.
Maxwell O, Friday AI, Chukwudike NC, et al. A theoretical analysis of the odd generalized exponentiated inverse Lomax distribution. Biom Biostat Int J. 2019;8(1):17‒22.
Agu Friday I, Francis Runyi E, Nwokike Chukwudike C, Offorha Bright C. Multiple comparison of demand and sale rate of brands of drinks in cross river state using non parametric test statistics; 2019.
Gupter RC, Gupta PL, Gupta RD. Modeling failure time data by Lehmann alternatives. Communications in Statistics Theory and Methods. 1998;27:887-904.
Pierre SL. Probability and politics: Laplace, Condorcet, and Turgot. Proceedings of the American Philosophical Society. 1819;116(1):1–20.
Adebayo TA, Badmus N, Idowu. Some statistical properties of exponentiated weighted weibull distribution. Global Journal of Science Frontier Research. 2014;4(2):1-11.
Famoye F, Lee C, Alzaatreh AY. Methods for generating families of univariate continuous distributions in the recent decades. WIRES Computational Statistics. 2013;5:219-238.
Shittu OI, Chukwu AU, Adepoju KA. Statistical properties of the exponentiated Nakagami distribution. Journal of Mathematics and System Science. 2014;4:180-185.
Nadarajah S, Bakar SAA. An exponentiated geometric distribution. Journal of Applied Mathematics Modelling. 2016;40(13):6775-6784.